advertisement
Question
Posted by: Jessica | 2011-07-25

Weaning off anti-depressants

Good day Doctor
Please help me with how to wean off Cilift? I feel that I no longer
need to be on them but don''t want to go cold turkey and can''t afford to go the GP for the consult.
Thank you
Jess

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its never wise to make your own decision on this, as many people start feeling better and decide to stop TOO SOON, and the depression comes back again, which costs even more ! Generally, one needs to be on an antidepressant for at least around 9 months, and so one needs to remain on them for quite a time after you are feeling better - to reduce the risk of a return of the depression.
If one has done this, then ( and every doctor prescribing antidepressants ought to explain this in detail when giving the prescription ) you are right that one should not stop Cold Turkey.
Depending on the dose you have been used to ( and on the size and nature of the pills or tablets, tablets enabling you to break them in half ) , its best to reduce the dose gradually. Maybe to hald or 2/3 of the dose ( dependin on what your dose is ) for some days, maybe a week, and if things remain well, then by a further half, before stopping after another week. If symptoms start to return, go back to the last dose at which you felt well, and stay there until your doc can re-assess the situation

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2011-07-26

Its never wise to make your own decision on this, as many people start feeling better and decide to stop TOO SOON, and the depression comes back again, which costs even more ! Generally, one needs to be on an antidepressant for at least around 9 months, and so one needs to remain on them for quite a time after you are feeling better - to reduce the risk of a return of the depression.
If one has done this, then ( and every doctor prescribing antidepressants ought to explain this in detail when giving the prescription ) you are right that one should not stop Cold Turkey.
Depending on the dose you have been used to ( and on the size and nature of the pills or tablets, tablets enabling you to break them in half ) , its best to reduce the dose gradually. Maybe to hald or 2/3 of the dose ( dependin on what your dose is ) for some days, maybe a week, and if things remain well, then by a further half, before stopping after another week. If symptoms start to return, go back to the last dose at which you felt well, and stay there until your doc can re-assess the situation

Reply to cybershrink
Posted by: Shirley | 2011-07-25

Hi Jess, dont rush it - nothing wrong with being on them. be strong

Reply to Shirley

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement